Comment by on Wed 19, May 2010 08:06pm:
Not true. I have been taking Metformin for a total of 6 days and I have experienced a HUGE decrease in my sex
drive. And believe me, I had the sex drive of a BEAST!! There is a such thing as known reported side effects
that are common and then those side effects that are under/unreported. I believe this is one of them. And as a
side note, Wellbutrin is not supposed to make people gain weight - well I gained 25 pounds on it.
The more this is reported in the likely small population of people experiencing it, the sooner it will get
added to the list of potential side effects...
Comment by on Wed 16, Jun 2010 01:54am:
I agree it can decrease sex drive. I am using Metformine for a few months now and have the same problem
although I think the effect is less severe during the last weeks. So maybe you must get used to the medicine.
Comment by Georgie on Sat 04, Sep 2010 03:01am:
I add myself to the list of decrease libido, when my medication change to three a day, my sex drive and
strengh went down, I am considering taking the BLUE PILL.
Comment by on Sat 04, Sep 2010 03:34am:
what is blue pill?
Comment by paola on Thu 04, Nov 2010 10:17pm:
i agree every since i started this medication my sex drive when down!!!i even started to get more yeast
infection,and disconfort on my whole body.
Comment by Brune on Fri 19, Nov 2010 05:54pm:
Metformin seems to decrease my libido as well. I am a newlywed and am madly in love with husband, so the only
change i my life is definitely the Metformin.
Comment by kiki on Tue 30, Nov 2010 05:59am:
I have been on it since ausgust and I have no sex drive since I started taking this pill. My husband is very
frustrated to say the least :( and so am I!
Comment by Emma on Fri 07, Jan 2011 07:19am:
I think I would have to agree wotha all of the above. My libido has decreased over the past few weeks of
taking Metformin for pcos. Aiso been suffering night sweats too.
Comment by buddy on Sun 20, Mar 2011 04:51pm:
Hi. I too have experience loss of sex drive. I just don't seem to be interested since starting
Metformin. But maybe it's just because I have diabetes and I might be reacting to that news. It's
only been six weeks since I started meds.
Comment by on Tue 24, May 2011 11:44pm:
There is no decrease in libido reported as a side effect of the drug Metformin. It can cause hypoglycemia,
myalgia, lightheaded, dyspnea, nail disorder,diarrhea, nausea, vomiting and abdominal discomfort as its side
Comment by aliann on Fri 27, May 2011 07:03pm:
I don't care what they say is side effect or not. I have seen a huge drop in sex drive and painful sex as
well. I have never needed lube to function properly and now it is a requirement for it to be tolerable. I am
recently engaged and he is now questioning if I really want to get married which I definitely do. I just
can't get into sex since I have been on metformin.
Comment by sharon on Thu 18, Aug 2011 03:13pm:
i just started it a few weeks ago and my sex drive gone down hill.. and also its really dry.. have to start
using lube.. its got to be a side effect. Metformin is making my life miserable!
Comment by Kerri on Thu 22, Dec 2011 11:21am:
There is a great article called "Metformin for PCOS: Benefits and Side Effects of Glucophage for
Polycystic Ovary Syndrome" that you can find online. It is professionally done and lays out pros and cons
of both sides. After reading that article this week, I am convinced that taking Metformin for the last 15
years has caused me more problems than good. My sex drive is gone (Metformin lowers a woman's
testosterone levels, which is why it is prescribed for excess facial hair growth and acne that comes with
PCOS), my hair is falling out, and I have had severe diarrhea for years. I stopped taking it 4 days ago, and
here's hoping for the best! So far, my stomach issues are definitely better.
Comment by Geneva Campbell on Sat 14, Apr 2012 02:02pm:
I have been on metformin for about 3 months and I have noticed my sex drive is totally gone,so it has to be
the medicine,never had any problems before.
Comment by Elcina on Fri 24, Aug 2012 10:24am:
I who normally has a very active sex drive has notice that since taking metformin it has decrease and am dry
during sex, my body does not respond to my husband as i used to, it is definitely the medication, this can
seriously hamper a relationship. the medication is helping me with my diabetes but its hampering my sex life
Comment by alicia on Sat 25, Aug 2012 09:45am:
I took Metformin for several months because the doctor just kept telling me to try for a little longer and
that the problems I was experiencing with it were in my head. I finally quit because I couldn't stand it
any longer. I was miserable and didn't see the weight loss or any other benefits that they said it would
bring. Since then a friend of mine recommended I see a doctor that works hand in hand with a pharmacy. They
looked at all my symptoms, did extensive lab work and found I have severe adrenal fatigue paired with problems
with my thyroid function. I have been taking armour thyroid and supplements created specifically for me to
build my bodies defenses back up and to bring my hormone levels back to normal. (I was told I have at 33 the
hormones of an 89 year old woman). So far I have seen improved energy, mood and yes even libido!!
Comment by anu on Mon 03, Dec 2012 11:11pm:
metformin decreases lipid and sugar secretions by numbing liver.now liver lipids are building blocks of all
sex and other hormones, thats why your thyroid , testis and ovarian hormones too fall.
metformin is a double edged weapon and not good for young couple as its a known libido depressor. doctors from
india have only bookish knowledge.
Comment by Antonio on Thu 18, Apr 2013 08:03pm:
I'm sure that Metaformin has a negative effect in sex drive.
After I start taking Metaformin I had no more sex drive..I was really worried, because sex is an important
part of my life.
I decide to go in a diet and quit taking Metaformin. Didn't take long to see that my sex drive come back,
I would say almost normal.
Comment by anu on Thu 18, Apr 2013 10:19pm:
yes ..metformin works in body by reducing overall energy available in body thru control on glycogen trigger
from liver..body thinks it is in starvation mode so many functions including sex drive are put on back
Comment by Diane on Sat 18, Jan 2014 05:52pm:
My husband was diagnosed as pre-diabetic but his new doctor said he has diabetes. He checks his blood sugar
every day and it is never high but she put him on metformin. He sex drive has completely disappeared. It was
very normal until the medication. My daughter was exercising and watching what she ate but she couldn't
lose a pound. She said she felt like she was wearing a fat suit. He GYN told her about insulin-resistant non
diabetes and sent her to a doctor for metformin. She lost the weight. Not too much, but enough that she is
healthy now and looks healthy. She suggested I ask because we have the same genes and I was told I would have
diabetes but no signs of it yet. The doctor put me on metformin to see if I had her problems and I immediately
gained five pounds in one week. I had weird changes in my personality. I can't lose that five pounds
either. My husband lost his sex drive but it really helps my daughter. Not all side effects are reported,
listened to or taken seriously. This medication is great for my daughter. I wouldn't touch it again and I
don't think my husband needs it. He has even used medication to boost his T level but since taking this
medication, nothing helps. It's not for everyone and side effects should be taken seriously.